Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 145, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 11, 2017, 5:40 AM CDT for 6 counties in Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2017, 5:40 AM CDT (10:40 UTC)
- Expired
- Jul 11, 2017, 6:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:06 AM CDT | TSTM WND DMG | Wellman, IA | LIMB DOWN ACROSS THE ROAD IN WELLMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2871 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
889
WUUS53 KDVN 111040
SVRDVN
IAC087-095-101-103-107-183-111130-
/O.NEW.KDVN.SV.W.0145.170711T1040Z-170711T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
540 AM CDT TUE JUL 11 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Henry County in southeastern Iowa...
Keokuk County in southeastern Iowa...
Johnson County in east central Iowa...
Washington County in southeastern Iowa...
Jefferson County in southeastern Iowa...
Iowa County in east central Iowa...
* Until 630 AM CDT
* At 540 AM CDT, severe thunderstorms were located along a line
extending from Victor to near Keswick to Ottumwa Industrial
Airport, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Marengo,
Sigourney, Coralville, North Liberty, Williamsburg, Kalona, Solon,
Tiffin, Wellman, Lone Tree, University Heights, North English,
Riverside, Wayland, Victor and Swisher.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 252.
Interstate 380 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4128 9241 4142 9232 4151 9233 4151 9230
4186 9230 4185 9141 4142 9137 4142 9148
4116 9148 4097 9157 4101 9218 4116 9218
4116 9241
TIME...MOT...LOC 1040Z 270DEG 46KT 4175 9230 4143 9226 4111 9246
HAIL...<.75IN
WIND...60MPH
$$
ERVIN6 follow-up statements
809
WWUS53 KDVN 111048
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
548 AM CDT TUE JUL 11 2017
IAC087-095-101-103-107-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Keokuk IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
548 AM CDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...KEOKUK...JOHNSON...WASHINGTON...JEFFERSON
AND IOWA COUNTIES...
At 548 AM CDT, severe thunderstorms were located along a line
extending from near Ladora to near Harper to near Hedrick, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Marengo, Sigourney,
Coralville, North Liberty, Williamsburg, Kalona, Solon, Tiffin,
Wellman, Lone Tree, University Heights, North English, Riverside,
Wayland, Victor and Swisher.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 252.
Interstate 380 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4128 9241 4142 9232 4151 9233 4151 9230
4186 9230 4185 9141 4142 9137 4142 9148
4116 9148 4097 9157 4101 9218 4116 9218
4116 9241
TIME...MOT...LOC 1048Z 274DEG 48KT 4175 9223 4139 9212 4110 9226
HAIL...<.75IN
WIND...60MPH
$$
ERVIN507
WWUS53 KDVN 111059
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
559 AM CDT TUE JUL 11 2017
IAC087-095-101-103-107-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Keokuk IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
559 AM CDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...EASTERN KEOKUK...CENTRAL JOHNSON...
WASHINGTON...JEFFERSON AND SOUTHERN IOWA COUNTIES...
At 558 AM CDT, severe thunderstorms were located along a line
extending from Williamsburg to near Kinross to near Maharishi Vedic
City, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Sigourney,
Coralville, Williamsburg, Kalona, Tiffin, Wellman, Lone Tree,
University Heights, North English, Riverside, Wayland, Hills,
Brighton, Richland, Ainsworth and Lockridge.
This includes Interstate 80 in Iowa between mile markers 209 and 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4124 9223 4138 9221 4150 9217 4156 9227
4170 9223 4171 9144 4142 9137 4142 9148
4116 9148 4097 9157 4101 9218 4116 9218
4116 9228
TIME...MOT...LOC 1058Z 273DEG 48KT 4165 9203 4138 9194 4104 9208
HAIL...<.75IN
WIND...60MPH
$$
ERVIN795
WWUS53 KDVN 111105
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
605 AM CDT TUE JUL 11 2017
IAC087-095-101-103-107-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Keokuk IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
605 AM CDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...EASTERN KEOKUK...SOUTHERN JOHNSON...
WASHINGTON...JEFFERSON AND SOUTHEASTERN IOWA COUNTIES...
At 604 AM CDT, severe thunderstorms were located along a line
extending from near Williamsburg to 6 miles south of Wellman to
Maharishi Vedic City, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Coralville,
Williamsburg, Kalona, Tiffin, Wellman, Lone Tree, University Heights,
North English, Riverside, Wayland, Hills, Brighton, Richland,
Ainsworth, Lockridge and Crawfordsville.
This includes Interstate 80 in Iowa between mile markers 217 and 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4129 9207 4142 9206 4158 9212 4169 9207
4171 9144 4142 9137 4142 9148 4116 9148
4097 9157 4101 9218 4115 9214
TIME...MOT...LOC 1104Z 270DEG 46KT 4165 9196 4138 9187 4104 9201
HAIL...<.75IN
WIND...60MPH
$$
ERVIN608
WWUS53 KDVN 111112
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
612 AM CDT TUE JUL 11 2017
IAC107-111122-
/O.CAN.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Keokuk IA-
612 AM CDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEOKUK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4112 9202 4116 9200 4117 9194 4151 9195
4151 9198 4159 9200 4168 9194 4171 9144
4142 9137 4142 9148 4116 9148 4097 9157
4100 9204
TIME...MOT...LOC 1112Z 276DEG 51KT 4159 9181 4132 9172 4098 9186
$$
IAC087-095-101-103-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
612 AM CDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...SOUTHERN JOHNSON...WASHINGTON...NORTHEASTERN
JEFFERSON AND SOUTHEASTERN IOWA COUNTIES...
At 612 AM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Wellman to near Washington to near
Fairfield, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Coralville, Kalona,
Wellman, Lone Tree, University Heights, Riverside, Wayland, Hills,
Brighton, Ainsworth, Lockridge, Crawfordsville, Maharishi Vedic City,
Olds, Rome and Pleasant Plain.
This includes Interstate 80 in Iowa between mile markers 231 and 232,
and between mile markers 237 and 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4112 9202 4116 9200 4117 9194 4151 9195
4151 9198 4159 9200 4168 9194 4171 9144
4142 9137 4142 9148 4116 9148 4097 9157
4100 9204
TIME...MOT...LOC 1112Z 276DEG 51KT 4159 9181 4132 9172 4098 9186
HAIL...<.75IN
WIND...60MPH
$$
ERVIN108
WWUS53 KDVN 111120
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
620 AM CDT TUE JUL 11 2017
IAC087-095-101-103-183-111130-
/O.CON.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
620 AM CDT TUE JUL 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN HENRY...SOUTHERN JOHNSON...WASHINGTON...NORTHEASTERN
JEFFERSON AND SOUTHEASTERN IOWA COUNTIES...
At 620 AM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Kalona to near Ainsworth to
Lockridge, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Iowa City, Fairfield, Mount Pleasant, Washington, Kalona, Wellman,
Lone Tree, University Heights, Riverside, Wayland, Hills, Brighton,
Ainsworth, Lockridge, Crawfordsville, Olds, Rome, Pleasant Plain,
Coppock and Richmond.
This includes Interstate 80 in Iowa near mile marker 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4107 9194 4113 9187 4127 9182 4151 9195
4151 9198 4159 9200 4164 9193 4167 9143
4142 9137 4142 9148 4116 9148 4097 9157
4100 9204
TIME...MOT...LOC 1120Z 270DEG 46KT 4159 9171 4132 9162 4098 9176
HAIL...<.75IN
WIND...60MPH
$$
ERVIN298
WWUS53 KDVN 111124
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
624 AM CDT TUE JUL 11 2017
IAC087-095-101-103-183-111134-
/O.EXP.KDVN.SV.W.0145.000000T0000Z-170711T1130Z/
Henry IA-Johnson IA-Washington IA-Jefferson IA-Iowa IA-
624 AM CDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY...SOUTHERN
JOHNSON...WASHINGTON...NORTHEASTERN JEFFERSON AND SOUTHEASTERN IOWA
COUNTIES WILL EXPIRE AT 630 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 4107 9194 4113 9187 4127 9182 4151 9195
4151 9198 4159 9200 4164 9193 4167 9143
4142 9137 4142 9148 4116 9148 4097 9157
4100 9204
TIME...MOT...LOC 1124Z 270DEG 46KT 4159 9165 4132 9156 4098 9170
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:33 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 11, 3:33 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 333 AM CDT Tue Jul 11 2017 .SYNOPSIS... Issued at 330 AM CDT Tue Jul 11 2017 An exceptionally warm and humid air mass is over the Midwest, and within that, a warm front is now set up west to east over Iowa and Illinois. This front was the focus for storms this past evening, which produced isolated severe weather in the form of damaging winds and hail, and possibly a short lived weak tornado or two. What is certainly did for the most part was offer up a period of incredibly heavy rainfall in a small part of the CWA. That same possibility will exist today. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Tue Jul 11 2017 The warm front will slowly creep north today, and models forecast it reaching Highway 30 by this evening. Complicating the front's movement will be the fact that it could continue to be convectivly active through the day. Global models do not have a handle on the convective cluster moving east through western Iowa. However, it is handled by CAMs and those models bring it into our CWA along the front. That seems quite possible given the eastward movement of storms now, and the fact that festering convection shows that we are not capped off with too warm of mid level temeperatures. At this point, will nowcast the storms into our CWA from west to east this morning, possibly bringing an organized wind threat, but no matter what, this will enhance the boundary for later development this afternoon. I will keep pops relatively low for now, but will an axis of storms near I-80 will be possible later this afternoon. Like yesterday's storms, CAPE values will be very high, and the extreme instability may will bring the the threat of severe storms, but on an isolated cell basis (very much similar to Monday evening). The convection should continue on an isolated basis this evening and decay. Later tonight, an MCS is possible over northern Iowa, which may then move southeast into our northwestern CWA. There is low confidence on this, but it could be a more widespread rainfall event, and requires higher pops after midnight. Temperatures today will likely reach the upper 80s to near 90 in the south half, and lower to mid 80s north. With dewpoints in the lower 70s north to mid to upper 70s south, we could approach 100 heat index readings, but with clouds and storms possibly, there isn't enough confidence to issue an advisory early today. We will highlight the heat in the HWO and graphics none the less. ERVIN .LONG TERM...(Wednesday through next Monday) ISSUED AT 330 AM CDT Tue Jul 11 2017 Wednesday...A potentially very humid and hot day with advisory criteria heat index readings by afternoon over all the CWA except maybe the Hwy 20 corridor, but even that area will be close. Widespread high temps in the low to mid 90s with sfc DPTs in the mid to upper 70s. But again another day where these parameters may be interrupted by convective debris and storm outflow. This especially true of areas north of I80 where there is a good chance that portions of an MCS passing acrs MN into WI, will "tail" it's way southward into these areas Wed morning, if even in a decaying fashion as it encounters less convergent support and a more robust elevated mixed layer(EML). But with high CAPEs acrs the area for the morning period, can't rule out some of these storms still being strong as they propagate down into the local area. After that, then will bank on recovering south to southwesterly boundary layer flow to recharge the temps/humidity to fcst highs. Then the latest model runs in decent agreement of suggesting rather broad upper level troffiness digging southeastward acrs the northwestern GRT LKS, will shunt a frontal boundary down through the central and southern CWA late Wed into Wed night oriented east- northeast to west-southwest. This feature may combine with any lingering outflow boundary laying acrs the area from the Wed morning activity. Fcst profiles suggest marginal to moderate shear around this zone, but if we can get heat up/attain the thermodynamics like expected with the abundant llvl moisture, afternoon and early evening CAPEs could range from 3000 to 5000 J/KG still may drive strong to severe storms with damaging winds and intense rainfall rates late Wed or Wed night. It's just how far north or south this convective axis lays out, with most models currently depicting it acrs the southern CWA. An ongoing EML will also have to be dealt with by any bubbling convection trying to get going possibly limiting coverage. Thursday and Friday...Some lingering showers and storms may have to be dealt with Thu morning especially south of I80, then most models suggest continued upper trof amplification acrs the western GRT LKS and upper MS RVR Valley. resultant northwest flow regime under this flux to allow cooler/drier Candian high pressure to spill down the upper Midwest into mid MS RVR Valley though the start of the weekend. This could knock temps down below normal by Fri, and bring relief from the oppressive humidity, although the crops will still put up their evapo-transpiration battle to the sfc layer drying process. Thu night and Friday the convective active zone should be shunted south of the DVN CWA, stretching west-to-east from the southwestern plains, to up the OH RVR Valley. Saturday through next Monday...general long term trends suggest a nice first half to the weekend, before a building thermal ridge out west/acrs the plains starts to try and edge this way By sunday and especially Monday. The temps will then look to be on the rebound back closer to or above normal values toward the end of the extended. don't see much of an organized precip threat during this period as well, unless a backdoor front tries to edge this way out of WI late Sunday or Sunday night. After that, long range ridge placement suggests a capping inversion to get established by next week. ..12.. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 754 PM CDT Mon Jul 10 2017 Evening storms have pushed south of KBRL, so low chances of additional storms impacting TAF sites through the overnight. Fog development is expected overnight with lingering low level moisture and slackening winds, especially at KDBQ/KCID, where at least 1-2SM visibilities are possible along with low stratus. A warm front will lift north into the area Tuesday, with the best chance of additional storms at KBRL/KMLI. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...12 AVIATION...RP Kinney
Hazardous weather outlook, Jul 11, 5:09 AM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 509 AM CDT Tue Jul 11 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 509 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible this morning, along a stalled front south of Interstate 80. A complex of storms moving through central Iowa may impact areas along and south of Interstate 80 with damaging winds early this morning. After morning storms move east or dissipate, there will be another round of storms possible this afternoon and evening, mainly north of an Ottumwa to Galesburg line. Much like storms that occurred Monday afternoon, there will be a threat of isolated severe storms with damaging winds, large hail to the size of quarters, and isolated areas of very heavy rainfall. Flash flooding will be possible where these isolated storms form. By mid evening, the isolated storms are expected to dissipate. Another chance for storms is expected after midnight as storms in central Iowa move east. These storms will have a chance for strong wind gusts and heavy rainfall. Moist air will combine with very warm temperatures, to bring afternoon heat index readings to the 95 to 100 range today, mainly south of Interstate 80. Clouds and thunderstorms could keep temperatures lower than forecast. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Additional rounds of thunderstorms will occur Wednesday through Thursday across portions of the Outlook Area. Strong to severe storms are possible Wednesday and Wednesday night, with the primary threats being damaging winds and flooding rains. The thunderstorms are then expected to settle south along the Iowa- Missouri border region into west central Illinois on Thursday. The severe weather potential for Thursday remains uncertain at this time. Hot and humid weather will continue on Wednesday, with afternoon and early evening heat index readings of 95 to 105 degrees possible. But Wednesday will also be another day where thunderstorms and clouds may keep ambient temperatures cooler than currently expected in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today and tonight. Ervin/12
In the hours before
Special weather statement, Jul 11, 4:00 AM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 400 AM CDT Tue Jul 11 2017 IAZ041-042-052>054-065-066-068-ILZ001-002-007-009-111100- Delaware-Dubuque-Linn-Jones-Jackson-Cedar-Clinton-Scott- Jo Daviess-Stephenson-Carroll-Whiteside- Including the cities of Manchester, Dubuque, Cedar Rapids, Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, and Sterling 400 AM CDT Tue Jul 11 2017 ...Areas of dense fog this early this morning... Clear skies in the late night hours has allowed areas of fog to form over eastern Iowa and northwest Illinois. Expect visibility under 1/4 mile at times through 6 AM, before conditions rapidly improve as clouds arrive from the west this morning. ERVIN
Special weather statement, Jul 11, 5:27 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
527 AM CDT TUE JUL 11 2017
IAC087-095-101-103-107-183-111115-
Henry-Keokuk-Johnson-Washington-Jefferson-Iowa-
527 AM CDT TUE JUL 11 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HENRY...
KEOKUK...WESTERN JOHNSON...WASHINGTON...NORTHERN JEFFERSON AND IOWA
COUNTIES UNTIL 615 AM CDT...
At 526 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Brooklyn to 7 miles west of What
Cheer to near Eddyville. Movement was east at 55 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Iowa City, Fairfield, Washington, Marengo, Sigourney, Coralville,
North Liberty, Williamsburg, Kalona, Tiffin, Wellman, University
Heights, North English, Riverside, Wayland, Victor, Swisher, Oxford,
Hedrick and Brighton.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 243.
Interstate 380 between mile markers 1 and 11.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4151 9241 4151 9230 4186 9230 4185 9155
4131 9158 4097 9173 4106 9218 4116 9218
4116 9241
TIME...MOT...LOC 1026Z 278DEG 47KT 4180 9248 4143 9249 4122 9258
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:41 PM CDT | Tornado Warning | DVN | Lee | 34 min |
| Jul 10, 8:17 PM CDT | Special Weather Statement | DVN | Lee | 58 min |
| Jul 11, 5:27 AM CDT | Special Weather Statement | DVN | Iowa, Johnson, Keokuk, Washington | 48 min |
| Jul 11, 6:26 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa | 49 min |
| Jul 11, 7:10 AM CDT | Special Weather Statement | DVN | Des Moines, Lee | 50 min |
| Jul 11, 11:25 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 9 hr |
| Jul 11, 5:31 PM CDT | Special Weather Statement | DVN | Johnson | 44 min |
| Jul 11, 5:51 PM CDT | Tornado Warning | DVN | Iowa, Johnson | 39 min |
| Jul 11, 6:40 PM CDT | Special Weather Statement | DVN | Johnson | 65 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.